Sexually Transmitted Diseases/Dry penis skin


Redness along rim
Redness along rim  
Dry flakey skin
Dry flakey skin  
I noticed that after I masterbate or when I wake up in the morning the glands of my penis look extremely dry and the rim of my penis gets very red and lumpy looking. I went to the doctor and he told me that I did not have a STD and that it looks fine and to ignore it, however when he saw it, it didn't look as bad as it does in either the morning when I first wake up or after I masterbate. In the past I applied hydrocortisone of about two weeks, cortisone 10 for a week and then a stronger steroid prescribed by another doctor for a week. None of these worked and I wonder of they could have dried out the skin more? Also I do not have any pain or itching, it just doesn't look right. Any insight would be appreciated.



That's because you're using those creams for WAYYYY to long! Steroids are meant to be used in short term bursts not weeks. All these problems could have been solved had you been using a water based lubricant when you masturbate or have intercourse. Your glans and shaft are naturally dry because the skin cells lack sebum-creating cells. Sebum is what gives your skin its shiny softness and oiliness (which I have a lot of problems with :P). Realize that your penis will never look like the rest of your body; its not supposed to. It will look dry forever and that's actually normal. Never use lotion or oils because you "think" it needs it because that's what causes yeast infections and because of the nature of your nether regions (dark, damp, and musty) lotion and oils will trap dirt and bacteria even more so. I would behoove you to look on Amazon or even your local drug store for a KY Jelly product (my favorite) or other water based lubricant and try out the whole lot until you find one that suits you. You'll find that you wont have any abrasion burns any more and dryness will be less of any issue.

If you have abrasion lesions in the future, you're supposed to dab a "little" hydrocortisone cream a "couple" times a day for a "few" days and that's all you ever need. Yes, steroid creams will exacerbate not solve your problems. Hope this helps my friend.



---------- FOLLOW-UP ----------

QUESTION: Thank you for your answer. So are you saying that it is normal for the penis to look dry like this after masterbating or following intercourse? Or is my penis more dry because of all the creams I put on it previously?

Also would you recommend I do anything or put anything on it at this point (basides using the water based lubricant) or just leave it alone and kinda ignore it at this point.

Thanks again for your help

The penis normally has a "dry" appearance, but I think you should be using a water based lubricant during sexual activity. As for your current condition, don't put anything on it for awhile and let some of the skin heal itself. The steroid creams have actually dried it out TOO much. It may take a couple of weeks for it to get back to a "normal" appearance, but you'll be able to tell.



Sexually Transmitted Diseases

All Answers

Answers by Expert:

Ask Experts


John Brice


Educated and certified in STI information, HIV and AIDS, and trained in comprehensive sex education for teens and young adults. Providing counseling in sexuality, sexual interests, and sexual orientations, pregnancy prevention, safer sex initiatives, and teaching health education seminars to adults ages 18-65 for the past 3 years. Serve underserved clients in homeless shelters, workplace readiness programs, and detention centers. Three term AmeriCorps domestic service volunteer and Peace Corps nominee for Health Service to Lesotho and Rwanda. Providing services to the GLBTQIA populations of which I am a member.


3 years as a volunteer Emergency Medical Technician (Advanced) for 3 years and comprehensive sex educator for 3 years and parenting educator for 3 years. *North Carolina State Certified Emergency Medical Technician, #P083512 *Certified Health Education Specialist, #22589

*American Public Health Association *National Commission on Health Education Credentialing

American Public Health Association, Student Assembly, Quarterly Newsletter 2012-2014

*Doctor of Education (candidate), K-12 Teacher Leadership; Capella University *Master of Public Health, Social and Behavioral Sciences; Capella University *Master of Education, Curriculum and Instruction; Concordia University-Portland *Bachelor of Arts, Psychology and English; East Carolina University

Awards and Honors
Graduated with Distinction from Capella University AllExperts, Top Experts of 2014 (One and Multiple Categories)

Past/Present Clients
*Over 180 clients, lasting 30 sessions, in 5 locations during Florida service. *Over 150 clients, lasting 18 sessions, in 2 locations during South Carolina service.

©2016 All rights reserved.